All Journal Entries Journals
Previous | Next

Anemia

Mar 03, 2012 - 3 comments

Well,  definItely have anemia and boy is it a kicker!  I went to the doctor yesterday and had an interesting conversation.  Although I also had my blood drawn yesterday, I won't get that back until Monday. My Hmg from last week was 9.4 and I certainly expect this week's to be lower as I did not reduce my ribavarin until Thursday. The NP originally told me to reduce to 800 but I went ahead and reduced to 600 because that seemed to be the protocol set out by the Incivek site and info I've gleaned from here. Interestingly enough the 600 is what the doctor told me Friday. So a good call on my part. He also told me that he will probably want to transfuse me either next week or the week after depending on how much lower my Hmg goes. He mentioned procrit as well ( which I would kind of like to avoid because of extremely high cholesterol and family history of stroke). I am not thrilled about a transfusion but I do recognize that it is a quick fix.

So here is what else he told me. He said that once my ribavarin has been reduced, that basically it cannot be increased again. In other words, if we reduce to 400 then the highest we can go is 600. But now that we have reduced to 600, we cannot increase it to 800 or 1000 again. I know that I have read on here about doses being reduced and reinstated. What is the thinking on that?

Also, any suggestions for dealing with this anemia until I find out my levels on Monday? Is there anything I would need to watch for if I would need to go to the local hospital? I am resting a lot. Last night was the first time I had a fever (100.4) - down to 98.9 this am.

Comments
Post a Comment
Avatar universal
by Advocate1955, Mar 03, 2012
I have not heard that before about Ribavirin.  My husband's NP reduced his dose during the last week of December, 2011, from 1200 to 800 for two weeks and then increased it back to 1200 since then.  I have read that other people on the forum have had Ribavirin dose reductions and then increased back to original doses again.  You may want to check the Ribavirin packaging information, but I think that adjusting the doses down and then back up when the anemia improves is the protocol for managing anemia.
Advocate1955

2029713 tn?1373044704
by TexSunflwr, Mar 05, 2012
Hope you're feeling a bit better since you wrote this.

1995824 tn?1330382649
by LookingForward12, Mar 05, 2012
@advocate.... Yes, I am not sure what his thinking is. I'd I can stay low and achieve ave...lthen so be it. I hate the ribavirin It makes me feel far worse than either f the other two. I am going to do more research. I still have not talked to them today and I am a bit miffed over that. So we will see.

@texsunflwr No I am not feeling much better at all. Still pale, no energy, still strong whooshing sounds in my ears, dizzy, you name it. Need some relief.

Post a Comment